MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MI,5FST,40CM,NIT/TUN7ECO; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC MI,5FST,40CM,NIT/TUN7ECO; INTRODUCER, CATHETER
Catalog Number 7267V
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "patient under going permacath placement on extremity that had previous catheter placements.The provider noted that the vein was occluded and tried to push pass the occlusion in an effort to ensure patient did not lose placement in extremity.He was unable to to pass occlusion and withdrew guide wire.Once withdrawn it was noted that tip of wire broke.Contrast visualization was performed to verify occlusion and location of tip of wire.It was determined that vein was occluded without further use and that tip was in a location that it would not move or cause harm." the current condition of the patient is "unknown" at this time.
 
Additional Manufacturer Narrative
Qn# (b)(4).No product evaluation could be completed as no product was returned for the investigation.A lot number was not provided by the customer, therefore, lot traceability to the heraeus wire could not be performed.Case details were reviewed.It is unknown how much of the distal tip wire separated.It is unknown if the wire was passed through the needle.The ifu states the following warning: - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.- do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Based on the limited information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.
 
Event or Problem Description
It was reported "patient under going permacath placement on extremity that had previous catheter placements.The provider noted that the vein was occluded and tried to push pass the occlusion in an effort to ensure patient did not lose placement in extremity.He was unable to pass occlusion and withdrew guide wire.Once withdrawn it was noted that tip of wire broke.Contrast visualization was performed to verify occlusion and location of tip of wire.It was determined that vein was occluded without further use and that tip was in a location that it would not move or cause harm." the current condition of the patient is "unknown" at this time.

Brand Name
MI,5FST,40CM,NIT/TUN7ECO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19220188
Report Number2134812-2024-00017
Device Sequence Number12788568
Product Code DYB
UDI-Device Identifier10841156102920
UDI-Public10841156102920
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7267V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown